Saturday, October 4, 2014

Brain-Fog & Neurontin

One of the drugs that I was on in the hospital and that I am still taking is Neurontin for nerve pain.  I have noticed that eve after a couple nights of very good sleep,  I still suffer brain-fog.  Many years ago, I briefly took lithium in the hopes it would alleviate some of the physical symptoms of bipolar disorder (various muscle ache problems).  At the time I noticedd that it produced a similar brain-fog, rather like losing 40 IQ points.  Within a day of starting it, I found that I could enjoy situation comedies, instead of finding them stupid and obvious.  The next day I found myself watching TV commercials and finding the pitches persuasive.  Had I stayed on it I might have started voting Democrat.

I dare not go off the Neurontin out of fear of the pain, but feeling stupid all the time is a bit much.  I fully understand why med compliance for bipolars is so difficult.  All the creativity and energy goes away.

3 comments:

Minicapt said...

No brain fog here.

Cheers

Doug Klassen said...

Check the dose with your doctor, Clayton. Some docs seem to prescribe rather heavy doses compared to actual need. I now take 1/3 the does my doctor originally prescribed.

Bikeboy said...

Clayton, your jab at the Democrats made my day! (And gave me a reassurance that your "brain fog" isn't chronic! Most excellent!)

AJ Balukoff is a personal friend of mine, and I know him to be a man of integrity. (And... I'm definitely suffering from "Otter Fatigue.") Who DOESN'T want better schools, however? I wish Balukoff would get more specific on where he thinks he can get million$ more to pour into Idaho education. And, I can't help but worry that his decision to run "as a democrat" might end up being his albatross. I'm also troubled by his refusal to fill out the NRA's questionnaire - there are lots of NRA members in Idaho - both parties.

I wish you the very best in your ongoing recuperation, and hope your medical professionals can get you dialed in. Thanks for continuing to share some of your thoughts.